LDN and me

I posted on the Low dose Naltrexone thread the other day and thought it might be helpful if I blog my initial LDN experiences, so here goes...

First off, I'll copy (with a couple of corrections) what I wrote before, after that I'll be updating in real-time.
http://forums.aboutmecfs.org/showthread.php?379-Low-dose-Naltrexone&p=148535#post148535

I started taking LDN about a week ago.
I got a prescription from my lovely GP, who even faxed it through to Glasgow for me. The LDN then arrived in the post.

The recommended initial dosage level is 1.5ml, which I took the night it arrived. Oh dear! Palpitations, nausea, dizziness (of a slightly different character to my 'normal' feelings of dizziness), extreme brain fog during the night, then barely able to move - leaden limbs, dizziness and constantly falling asleep the next day - awful, horrible, scary!

The following night I dropped the dose to 0.5ml, no bad effects at all, and the facial pressure and pain that I've had for many months seemed to go.

2 nights at 0.5ml, then I upped it to 0.6ml for a couple of days - bit sleepy, bit foggy-brained, and about 20 mins of palpitations at night, but otherwise nothing bad. I've now gone up to 0.75ml - still a bit 'fog bound' and palpitation-y but nothing worse. Still clear of the facial pain etc, and I think, maybe my legs are feeling a bit less 'tight' - I tend to get a lot of calf cramps.

Will creep up to 0.8ml tomorrow, and see what happens.

It does cause sleep disturbance at the moment and I've been avoiding bedtime because of the discomfort of the palpitations. Hopefully I can get round that, or maybe it'll sort itself out in time.

It's not a wonder-drug, so far (about 1 week in, lol), but it's definitely an improvement not having the facial pain and pressure, often accompanied by dizziness and vertigo.
And, hurray! I'm having dreams again - major plus - I seemed to stop dreaming when the ME started.

So, I'd say start at much lower than the recommended initial dose and work up. If there are no bad effects, bump the dose slightly every couple of days?

Comments

I believe you mean mg, not ml? I had problems with it causing insomnia at 1.5 mg, so switched to taking it in the mornings. Been a big help for me!
 
I have 50mg dissolved in 50ml, so I tend to think of the amount in terms of the liquid I draw into the oral dosing syringe. I'll write it as mg/ml from now on - is that clearer? I'm not sure!

I have Displaced Sleep Phase Disorder - I tend to go to bed at 5 or 6am, get up somewhere between 1pm and 3pm... I don't think I'd really recognise insomnia anymore, hahaha... I did hate being woken up with LDN palpitations though, but that hasn't happened again, since lowering the dose and slowly(-ish) increasing it.

I tried taking it in the morning but I somehow felt, oddly, that it was less effective... maybe some slight side effects are curiously comforting - confirmation that it's still having some effect.
 

Blog entry information

Author
dotdot
Views
290
Comments
2
Last update

More entries in User Blogs

More entries from dotdot